Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 387, NWS Atlanta, GA

September 18, 2020Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 18, 2020, 9:00 AM EDT for Washington County, Wilkinson County, Georgia. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Sep 18, 2020, 9:00 AM EDT (13:00 UTC)
Expired
Sep 20, 2020, 2:11 AM EDT
In force
41 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Avant Mine near Oconee (OCOG1). The gauge peaked at 18.71 ft at Sep 19, 2020, 8:00 AM EDT.

actionminormoderate10152009/1809/1909/2009/21
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223056, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

925 
WGUS42 KFFC 181300
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
900 AM EDT Fri Sep 18 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&


GAC303-319-190100-
/O.NEW.KFFC.FL.W.0387.200918T1300Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200918T1245Z.000000T0000Z.NO/
900 AM EDT Fri Sep 18 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Oconee River near Oconee.
* From this morning until further notice.
* At 8:45 AM EDT Friday the stage was 18.1 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and expected to continue.
* Forecast...No forecast is available for this location.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins 
  in the woodlands and wetlands along the river upstream and 
  downstream from a gage located by a dirt boat ramp on the west 
  side of Avant Mine off Adams Road in Washington County. The water 
  level will be at the top of the boat ramp.


&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311

$$
5 follow-up statements
514 
WGUS82 KFFC 182255
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
655 PM EDT Fri Sep 18 2020

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.


GAC303-319-191100-
/O.CON.KFFC.FL.W.0387.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200918T2245Z.000000T0000Z.NO/
655 PM EDT Fri Sep 18 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Oconee.
* Until further notice.
* At 6:45 PM EDT Friday the stage was 18.6 feet and steady.
* Flood stage is 18 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins 
  in the woodlands and wetlands along the river upstream and 
  downstream from a gage located by a dirt boat ramp on the west 
  side of Avant Mine off Adams Road in Washington County. The water 
  level will be at the top of the boat ramp.


&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311

$$
048 
WGUS82 KFFC 190844
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
444 AM EDT Sat Sep 19 2020

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.


GAC303-319-192045-
/O.CON.KFFC.FL.W.0387.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200919T0400Z.000000T0000Z.NR/
444 AM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Oconee.
* Until further notice.
* At 3:45 AM EDT Saturday the stage was 18.7 feet and nearly steady.
* Flood stage is 18.0 feet.
* Minor flooding is occurring. This approaches the flood of record.
* Forecast...No forecast is available for this location.
* Impact...At 19.0 feet, Minor flooding continues to expand into the 
  woodlands and wetlands along the river upstream and downstream 
  from a gage located by a dirt boat ramp on the west side of Avant 
  Mine off Adams Road in Washington County. The water level will 
  begin to surround the elevated USGS gage house.


&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311

$$
903 
WGUS82 KFFC 191356
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
956 AM EDT Sat Sep 19 2020

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.


GAC303-319-200200-
/O.CON.KFFC.FL.W.0387.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200919T0930Z.000000T0000Z.NR/
956 AM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Oconee.
* Until further notice.
* At 9:45 AM EDT Saturday the stage was 18.7 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 18.7 feet, Minor flooding continues to expand into the 
  woodlands and wetlands along the river upstream and downstream 
  from a gage located by a dirt boat ramp on the west side of Avant 
  Mine off Adams Road in Washington County. The water level will 
  begin to surround the elevated USGS gage house.


&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311

$$
146 
WGUS82 KFFC 200120
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
920 PM EDT Sat Sep 19 2020

...The Flood Warning continues for the following rivers in Georgia...

  Alcovy River near High Point affecting Newton County.

  Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe 
  and Twiggs Counties.

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

  Oconee River near Penfield affecting Greene, Oconee and Clarke 
  Counties.

  Oconee River near Oconee affecting Wilkinson, Washington and 
  Johnson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.


GAC217-201330-
/O.CON.KFFC.FL.W.0389.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.200919T1430Z.200920T0015Z.000000T0000Z.NO/
920 PM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Alcovy River near High Point.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 12.3 feet and nearly steady.
* Flood stage is 11 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 11 feet, minor flooding occurs in the woodlands and 
  fields near the river upstream and downstream from the gage on 
  Henderson Mill Road. The water level is at the first wooden step 
  behind an elevated private residence just upstream and on the left 
  bank from the bridge.
* Impact...At 13 feet, minor flooding continues in the woodlands and 
  fields near the river upstream and downstream from the gage on 
  Henderson Mill Road. The water level is at the fourth wooden step 
  behind an elevated private residence just upstream and on the left 
  bank from the bridge.


&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386

$$

GAC303-319-201330-
/O.CON.KFFC.FL.W.0387.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200919T0930Z.000000T0000Z.NR/
920 PM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Oconee.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 18.4 feet and falling.
* Flood stage is 18 feet.
* Minor flooding is occurring. 
* Forecast...No forecast is available for this location.
* Impact...At 18 feet, minor flooding occurs in the woodlands and 
  wetlands along the river upstream and downstream from the gage 
  located by the dirt boat ramp on the west side of Avant Mine off 
  Adams Road in Washington County. The water level will be at the 
  top of the boat ramp.


&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311

$$

GAC059-133-219-201130-
/O.CON.KFFC.FL.W.0357.000000T0000Z-200920T1127Z/
/PNFG1.1.ER.200918T0306Z.200918T1715Z.200920T0057Z.NO/
920 PM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Penfield.
* Until Sunday morning.
* At 9:00 PM EDT Saturday the stage was 13 feet and falling.
* Flood stage is 13 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage soon, 
  dropping to 5.3 feet Thursday evening.
* Impact...At 13 feet, minor flooding occurs along the river 
  upstream and downstream from the gage on the Georgia Highway 15 
  bridge. The right bank overflows into agricultural land and 
  pastures with a foot or two of water.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327

$$

GAC167-303-319-201330-
/O.CON.KFFC.FL.W.0355.000000T0000Z-000000T0000Z/
/OCNG1.1.ER.200919T1105Z.200921T0000Z.200923T0000Z.NO/
920 PM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Oconee.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 19.7 feet and rising.
* Flood stage is 17 feet., and minor flooding is forecast to continue
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Forecast...The river is expected to rise to a crest of 20.4 feet 
  Sunday evening. It will then fall below flood stage Tuesday 
  evening.
* Impact...At 19 feet, the water level begins to flood the dirt 
  parking lot area near the Old Balls Ferry Road boat ramp, just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues and spreads further into the woodlands near the 
  river.


&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300

$$

GAC021-153-169-207-289-201330-
/O.CON.KFFC.FL.W.0352.000000T0000Z-200922T1536Z/
/MACG1.1.ER.200917T1221Z.200918T2130Z.200920T1800Z.NO/
920 PM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Ocmulgee River near Macon.
* Until Tuesday morning.
* At 8:30 PM EDT Saturday the stage was 20.3 feet and falling.
* Flood stage is 18 feet.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Forecast...The river is expected to fall below flood stage early 
  Sunday afternoon and continue falling to 12 feet Thursday evening.
* Impact...At 20 feet, minor flooding occurs with a portion of the 
  Macon GreenWay Ocmulgee Heritage Trail flooded north of the Martin 
  Luther King Boulevard bridge. The flood waters will be around one 
  foot deep on portions of the trail and both banks will overflow 
  upstream from the bridge. Large portions of agricultural lands 
  well downstream will be under one to three feet of water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363

$$
939 
WGUS82 KFFC 200611
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
211 AM EDT Sun Sep 20 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

GAC303-319-200715-
/O.CAN.KFFC.FL.W.0387.000000T0000Z-200920T0611Z/
/OCOG1.1.ER.700119T1233Z.700119T1235Z.700119T1236Z.NR/
211 AM EDT Sun Sep 20 2020

...The Flood Warning for the Oconee River near Oconee has been 
cancelled...

The Flood Warning is cancelled for
  the Oconee River near Oconee.
* At 1:45 AM EDT Sunday the stage was 17.9 feet and falling.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall.


&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 18, 7:31 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Sep 18, 7:31 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
731 AM EDT Fri Sep 18 2020

.PREV DISCUSSION... /Issued 347 AM EDT Fri Sep 18 2020/

SHORT TERM /Today through Saturday/...
As the remnants of Sally continue to move away from the forecast
area, models showing good moisture remaining over the forecast area
today.  This will keep good cloud cover across the area today with
low clouds over east Georgia and mainly high clouds over west
Georgia. Models showing a long wave trough across the eastern U.S.
through the short term periods as broad surface high pressure builds
across the Great Lakes region into southern Canada with the southern
extent in Georgia behind a cold front.  Models showing front pushing
through the forecast area and with this in mind have kept the short
term periods dry, although expect broken to overcast high clouds
through the period. Near normal temperatures today and tonight will
give way to cooler than normal temperatures Saturday behind the
front.

Atwell

LONG TERM /Saturday Night through Thursday/...
All in all, a quiet long term forecast looks to be in store.

Dry surface high pressure will be drifting over the the eastern U.S.
Saturday night and will continue through the long term period as the
center of the high builds down the Appalachian spine through Wednesday.

The fly in the ointment that we will have to Watch is the European
model is bringing a tropical system across the lower MS valley on
Thursday and increasing significant moisture and rain chances across
much of the area while the GFS is very much drier.

Forecast temperatures are running below normal for much of the
long term period.

BDL

AVIATION...
06Z Update...
TAF sites currently VFR, with AHN expected to drop to IFR with ATL
area and MCN dropping to MVFR between 08-10Z through 13-15Z,
followed by a slow improvement at AHN with a quicker return to VFR
with BKN-OVC high clouds elsewhere. Winds will favor the north and
expect Atlanta to switch from NW at 5-8kts to NE at 7kts after
15Z. No convection is expected.

//ATL Confidence...06Z Update...
Medium to high  confidence all elements.

Atwell

&&

.AVIATION...
12Z Update...
All TAF sites but MCN currently VFR, with MCN MVFR through 18Z with
BKN-OVC high clouds. Winds will favor the north and expect
Atlanta to switch from NW at 5-8kts to NE at 7kts after 22Z. No
convection is expected.

//ATL Confidence...12Z Update...
Medium to high confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          82  62  71  52 /   5  10  10   5
Atlanta         82  64  71  54 /   5  10  10   5
Blairsville     78  56  69  48 /   5  10  10   5
Cartersville    82  63  74  54 /   5  10  10   5
Columbus        85  68  76  58 /  10  10  10  10
Gainesville     82  62  69  52 /  10  10  10   5
Macon           83  66  73  56 /  10  10  10  10
Rome            82  61  75  54 /   5  10  10   5
Peachtree City  82  64  72  54 /  10  10  10   5
Vidalia         80  67  74  58 /  10  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....BDL
AVIATION...Atwell
Hazardous weather outlook, Sep 18, 4:10 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
410 AM EDT Fri Sep 18 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
410 AM EDT Fri Sep 18 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 10:15 PM EDTRiver Flood WarningFFCMonroe14 hr
Sep 17, 10:26 PM EDTRiver Flood WarningFFCPulaski21 hr
Sep 17, 10:35 PM EDTRiver Flood WarningFFCBibb, Crawford, Houston, Peach27 hr
Sep 18, 12:31 AM EDTRiver Flood WarningFFCNewton, Rockdale24 hr
Sep 18, 7:33 PM EDTRiver Flood WarningFFCNewton, Walton5 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.